Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at May 15, 2021, 10:28 AM EDT. It took effect at May 15, 2021, 8:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2021, 10:28 AM EDT (14:28 UTC)
- In effect from
- May 15, 2021, 8:00 PM EDT
- Expired
- May 16, 2021, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
502 WHUS72 KTBW 151428 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1028 AM EDT Sat May 15 2021 GMZ850-853-870-873-876-152230- /O.NEW.KTBW.SC.Y.0016.210516T0000Z-210516T0600Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 1028 AM EDT Sat May 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...From 8 PM this evening to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
770 WHUS72 KTBW 151815 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 215 PM EDT Sat May 15 2021 GMZ830-856-160600- /O.EXA.KTBW.SC.Y.0016.210516T0000Z-210516T0600Z/ Tampa Bay waters- Coastal waters from Bonita Beach to Englewood FL out 20 NM- 215 PM EDT Sat May 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Tampa Bay waters and Coastal waters from Bonita Beach to Englewood FL out 20 NM. * WHEN...From 8 PM this evening to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ850-853-870-873-876-160600- /O.CON.KTBW.SC.Y.0016.210516T0000Z-210516T0600Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 215 PM EDT Sat May 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...From 8 PM this evening to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 15, 8:21 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 15, 8:21 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 821 AM EDT Sat May 15 2021 .UPDATE... The day is starting off really pleasant. Morning lows have generally been in the 60s, with even a few northern spots dipping into the 50s. Visible satellite imagery shows pockets of clouds in the 6-7kft range, but these will likely dissipate through the day. It will warm up through the afternoon, but it looks like a rather nice day even so. There is but one caveat to today: the winds. Surface high pressure is situated over the Appalachians as an upper-level ridge propagates through the Great Plains. This is a favorable setup for the intensification of the surface high. With a stronger high, the pressure gradient becomes stronger too. As the pressure gradient strengthens, winds also respond by increasing, meaning it will be a breezy day across the region. Additionally, a higher easterly surge of wind is likely towards or just after sundown as the thermal gradient weakens between land and water, allowing the ENE flow to encounter less resistance as it nears the coast. To account for the breezier conditions expected, winds have been adjusted slightly. Otherwise, the forecast looks good through the rest of today, and no additional updates are anticipated before the afternoon. && .AVIATION... A fairly strong surface high is situated off to the NE, leading to VFR conditions and gusty ENE winds throughout the day. Terminals are expected to see slightly gustier winds this evening with a diurnal easterly surge taking place this evening due to a weakening land- water thermal gradient. This is not expected to last more than a few hours, and winds begin to decrease between 03-06Z. && .MARINE... Small craft should exercise caution today as strong high pressure off to the north keeps gusty ENE winds in the forecast. Winds are expected to get even higher this evening as an easterly surge of wind occurs near sunset. These winds may be high enough to warrant a short Small Craft Advisory tonight. As the high pressure shifts further north and east, winds will slowly begin to subside through next week, with otherwise benign marine conditions expected. && .Preliminary Point Temps/PoPs... TPA 88 68 89 69 / 10 0 0 0 FMY 90 68 90 67 / 10 0 10 10 GIF 85 65 86 65 / 10 0 0 0 SRQ 88 66 89 66 / 10 0 0 0 BKV 87 59 88 60 / 10 0 0 0 SPG 87 71 88 71 / 10 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Flannery
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.